MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. ADVANCED CONTROL I-BASE, DC; OPERATING TABLE

MIZUHO ORTHOPEDIC SYSTEMS, INC. ADVANCED CONTROL I-BASE, DC; OPERATING TABLE
Model Number 5943
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the spine tabletop attached to the table base came loose and appeared to be separated from the mount at two different points resulting in a structural failure.The tabletop also showed significant signs of wear, including rust and a buildup of residue.There wasn't any visual damage to the carbon fiber.The patient is okay at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the information obtained from investigation and device evaluation, the device (mts spine tabletop) showed significant signs of wear and residue that resulted in the structural failure during surgery thus causing the patient to fall and sustain a broken nose.The injury was mitigated by the hospital by maintaining the sterile field and treating the patient for any infections.The age of the tabletop is suspected to be 20+ years (mfg date- 11/29/2005).The table base also showed the signs built-up residue and rust on the head end.The hospital was notified by the distributor regarding the age of the spine top and a recommendation to replace it with a newer tabletop.This incident is thus deemed as a use error due to the below listed reasons that point towards user not following the recommended practices of patient safety and device usage per the manufacturer's instructions.1.Evidence of using a tabletop that was well beyond its design life (10 years) as specified in the owner's manual.2.Using an uncleaned table base and tabletop for the surgical procedure 3.Improper maintenance and check of the table base and tabletop prior and following its usage as recommended in the owner's manual.

Brand Name
ADVANCED CONTROL I-BASE, DC
Common Device Name
OPERATING TABLE
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer (Section G)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern ave
union city CA 94587 1234
Manufacturer Contact
krina shah
30031 ahern ave
union city, CA 94587-1234
5104291500
MDR Report Key21532247
Report Number2921578-2025-00006
Device Sequence Number7857456
Product Code JEA
UDI-Device Identifier00842430105982
UDI-Public(01)00842430105982(11)051129
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5943
Device Catalogue Number5943
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer05/03/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown